| Catalog Number |
VCP416H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6) 2025 and barbed suture was used.During the procedure, it was reported that suture needle broke into three pieces during above knee amputation.No extracurricular force was applied, suture seemed to be being used in normal technique.Needle pieces located within field and removed.Procedure was delayed by 5 minutes.No patient harm was reported.One device is returning.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: was the needle retrieved during the same procedure? yes ¿ were x-rays taken to locate the needle piece(s)? not necessary ¿ what measures were taken to retrieve the broken piece? dr.Was able to locate all pieces ¿ please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager) (please refer to the attached email), or manager ¿ please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Device is still quarantined.Return shipping kit is needed.One has not been received.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 needle investigation summary: one failed suture needle, labeled as (b)(4), was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on september 25, 2025.The component was identified as product code vcp416h.It was requested that hsa assess the fracture mode of the failure.According to the information, it was reported breakage needle.The product received for analysis was vcp416h.Visual inspection and metallurgical analysis were performed on the returned product.Two fractures were observed one at the tip (a) and another in the body (b).The needle was received in two pieces, only one each of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needles.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fractures were composed predominantly of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.These were ductile fractures.Corrected data: d4 udi.